Emphysema associated with talcum granulomatosis in a drug addict

Jamsheed R. Vevaina, Francisco Civantos, Manuel Viamonte, Wilbur G. Avery

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

A 42 yr old narcotic addict with a 15 yr history of intravenous injection of a water solution of methadone tablets developed signs and symptoms of severe pulmonary emphysema. Wheezing usually occurred after each injection of crushed methadone tablets. Serum alpha 1 antitrypsin levels were normal. Pulmonary angiography revealed evidence of pulmonary emphysema and embolic disease. Pulmonary function studies showed changes consistent with severe obstructive lung disease. The marked diminution of diffusing capacity suggested massive reduction of the pulmonary capillary bed. Lung biopsy showed panacinar emphysema and multiple talc granulomas arising in the alveolar septa.

Original languageEnglish (US)
Pages (from-to)113-116
Number of pages4
JournalSouthern medical journal
Volume67
Issue number1
DOIs
StatePublished - Jan 1974

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Emphysema associated with talcum granulomatosis in a drug addict'. Together they form a unique fingerprint.

  • Cite this